Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 2, 2016, 3:41 PM EDT for Wilkes County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 3:41 PM EDT (19:41 UTC)
- Expired
- May 2, 2016, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
County Wilkes County, GA
The radar
The Greer radar (KGSP), 129 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WWUS82 KFFC 021941
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON MAY 2 2016
GAZ038-039-051-022030-
TALIAFERRO GA-OGLETHORPE GA-WILKES GA-
341 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
OGLETHORPE AND NORTHWESTERN WILKES COUNTIES UNTIL 430 PM EDT...
AT 341 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF TIGNALL TO NEAR WOODVILLE...AND
MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TIGNALL...RAYLE...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND
PHILOMATH.
LAT...LON 3368 8298 3369 8299 3369 8302 3371 8305
3370 8311 3372 8315 3400 8287 3398 8286
3398 8285 3399 8284 3397 8278 3399 8272
3398 8269 3399 8266 3397 8264
TIME...MOT...LOC 1941Z 237DEG 13KT 3391 8285 3371 8309
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 2, 2:32 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 2, 2:32 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 PM EDT MON MAY 2 2016 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH TONIGHT...WITH THINGS CLEARING OUT TUESDAY AS THE MAIN FRONTAL SYSTEM SWEEPS THROUGH THE AREA. CURRENT SATELLITE LOOP SHOWS A LARGE UNORGANIZED MOISTURE PLUME EXTENDING FROM THE GULF OF MEXICO...ACROSS THE SOUTHEASTERN STATES...AND UP THE EASTERN SEABOARD. THE MAIN COLD FRONT IS STILL BACK ACROSS MS/WESTERN TN BUT IT IS EXPECTED TO MOVE EASTWARD OVER THE NEXT 24-36HOURS. BY 12ZTUESDAY THIS FRONT SHOULD BE SOMEWHERE ACROSS GA NEAR AN AUGUSTA TO PENSACOLA FL LINE. IT WILL CONTINUE MOVING SOUTH AND EAST THROUGH 12Z WED USHERING IN A DRIER AIRMASS FOR THE EXTENDED FORECAST. AS FOR TODAY THE HIGH RES MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING A DIURNAL TREND WITH THESE SHOWERS AND THUNDERSTORMS. THEY SHOULD CONTINUE THROUGH THIS EVENING ACROSS THE AREA THEN DIMINISHING BETWEEN 03Z-06Z. WE ARE CURRENTLY UNDER A MARGINAL RISK OF SEVERE FOR THE ENTIRE CWA TODAY...AND A MARGINAL RISK FOR CENTRAL GA TUESDAY. THIS DOES LOOK GOOD AS THE BET MOISTURE AND INSTABILITY STAYS ACROSS THE STATE TODAY AND MOVES SOUTH WITH THE FRONTAL MOVEMENT TUESDAY. 01 .LONG TERM /WEDNESDAY THROUGH MONDAY/... HAVE BROUGHT POPS A LITTLE FURTHER SOUTH WEDNESDAY AFTERNOON/NIGHT AND INCREASED POPS IN THE MOUNTAINS PER THE LATEST GFS/ECMWF WHICH BRINGS MOISTURE INTO MUCH OF NORTH GA BY 00Z THU. NO OTHER CHANGES PLANNED AT THIS TIME. PREVIOUS LONG TERM DISCUSSION FOLLOWS... 17 PREV DISCUSSION... /ISSUED 425 AM EDT MON MAY 2 2016/ LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... SURFACE FRONT SHOULD EXTEND ACROSS CENTRAL GA AT THE START OF THE PERIOD...SO POPS HAVE BEEN CONFINED TO CENTRAL GA EARLY TUESDAY NIGHT...THEN DECREASING AFTER THAT. GENERAL TROUGHING ALOFT WILL TAKE PLACE UNTIL THE END OF THE WEEK AS A CLOSED LOW DROPS SOUTHEAST INTO THE OH VALLEY AND CENTRAL APPALACHIANS. THE CLIPPER SYSTEM SLIDING ACROSS THE APPALACHIANS WEDNESDAY AND WEDNESDAY NIGHT COULD BRING SHOWERS AND A FEW THUNDERSTORMS TO NORTH GA. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE. SO POPS HAVE BEEN INCLUDED FOR THE FAR NORTH WEDNESDAY AFTERNOON AND THE NORTH HALF WEDNESDAY NIGHT. LOW PRESSURE WILL CIRCULATE OVER THE MID ATLANTIC STATES THROUGH FRIDAY...BUT MODELS SEEM TO AGREE THAT THE ASSOCIATED MOISTURE WILL STAY EAST AND NORTH OF OUR AREA. RIDGING SHOULD GRADUALLY TAKE PLACE THROUGH THE WEEKEND KEEPING US DRY. 41 && .AVIATION... 18Z UPDATE... LIKE YESTERDAY...SHOWERS AND THUNDERSTORMS ARE POPPING ACROSS THE AREA THIS AFTERNOON. THESE STORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AROUND MIDNIGHT. BEST CHANCE FOR ANY OF THESE STORMS TO AFFECT THE TAF SITES WILL BE BETWEEN 19Z-03Z. WILL SEE MORE SHRA/TSRA DEVELOPMENT TUESDAY MORNING/EARLY AFTERNOON. WINDS ARE EXPECTED TO STAY OUT OF THE SW AT 10KT OR LESS. ONCE THE FRONT MOVES THROUGH TUESDAY AFTERNOON THE WINDS WILL TURN TO THE W THEN THE NW WITH WINDS SPEEDS INCREASING TO 10-15KT. VSBYS ARE NOT EXPECTED TO GET BELOW VFR CONDITIONS EXCEPT IN AND AROUND SHRA/TSRA. CEILINGS SHOULD ALSO STAY ABOVE VFR LIMITS THIS AFTERNOON EXCEPT IN AND AROUND SHRA/TSRA ACTIVITY. WILL SEE SOME MVFR TO IFR CEILINGS BETWEEN 08Z-15Z TUESDAY. CEILINGS WILL GET BACK INTO THE VFR RANGE AFTER 18Z-20Z TUESDAY. //ATL CONFIDENCE... 18Z UPDATE... MEDIUM TO HIGH ON ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 79 54 75 / 60 30 20 10 ATLANTA 63 76 55 73 / 60 30 20 5 BLAIRSVILLE 59 73 49 68 / 70 40 20 30 CARTERSVILLE 61 75 51 73 / 70 30 20 10 COLUMBUS 65 79 56 76 / 40 40 20 5 GAINESVILLE 62 76 54 71 / 70 30 20 10 MACON 65 81 56 77 / 60 50 30 10 ROME 60 76 51 74 / 70 30 10 10 PEACHTREE CITY 62 76 51 73 / 60 30 20 5 VIDALIA 68 83 61 78 / 60 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, May 2, 5:17 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT MON MAY 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 517 AM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS MAY REACH SEVERE LIMITS MAINLY THIS AFTERNOON AND EVENING AS A SURFACE BOUNDARY SINKS SOUTHWARD INTO GEORGIA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA TUESDAY AS THE SURFACE FRONT CONTINUES TO PUSH SOUTHWARD. A CLIPPER SYSTEM MOVING INTO THE APPALACHIANS FROM THE OHIO VALLEY COULD PRODUCE A FEW THUNDERSTORMS MAINLY NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. AFTER THAT...LOOK FOR DRY WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, May 2, 10:44 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG BATTLE HILL HAVEN 33.75N 84.44W
04/30/2016 FULTON GA EMERGENCY MNGR
A TREE WAS BLOWN ONTO A HOUSE AT 125 LAUREL AVENUE SW.
&&
EVENT NUMBER FFC1600263
RWILLISSpecial weather statement, May 2, 2:35 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT MON MAY 2 2016
GAZ059-071-072-021900-
JONES GA-JASPER GA-MONROE GA-
235 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES...SOUTHERN
JASPER AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM EDT...
AT 235 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF FORSYTH...
MOVING NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JULIETTE...JARRELL PLANTATION...ROUND OAK...MCELHENEYS CROSSROADS...
HILLSBORO...PLANT SCHERER AND ADGATEVILLE.
LAT...LON 3303 8388 3330 8377 3315 8350 3299 8381
TIME...MOT...LOC 1835Z 216DEG 29KT 3305 8381Special weather statement, May 2, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT MON MAY 2 2016
GAZ049-050-021945-
MORGAN GA-GREENE GA-
333 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WESTERN
GREENE COUNTIES UNTIL 345 PM EDT...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKHEAD...OR 9 MILES
SOUTHWEST OF GREENSBORO...MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PARKS MILL...SWORDS AND CAREY.
LAT...LON 3347 8320 3347 8328 3348 8328 3347 8334
3353 8336 3363 8327
TIME...MOT...LOC 1933Z 254DEG 11KT 3351 8333Special weather statement, May 2, 3:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON MAY 2 2016
GAZ038-039-051-022030-
TALIAFERRO GA-OGLETHORPE GA-WILKES GA-
341 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
OGLETHORPE AND NORTHWESTERN WILKES COUNTIES UNTIL 430 PM EDT...
AT 341 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF TIGNALL TO NEAR WOODVILLE...AND
MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TIGNALL...RAYLE...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND
PHILOMATH.
LAT...LON 3368 8298 3369 8299 3369 8302 3371 8305
3370 8311 3372 8315 3400 8287 3398 8286
3398 8285 3399 8284 3397 8278 3399 8272
3398 8269 3399 8266 3397 8264
TIME...MOT...LOC 1941Z 237DEG 13KT 3391 8285 3371 8309The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:15 PM EDT | Special Weather Statement | FFC | Union | 30 min |
| May 2, 2:35 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| May 2, 3:33 PM EDT | Special Weather Statement | FFC | Greene | 12 min |
| May 2, 3:46 PM EDT | Special Weather Statement | FFC | Greene | 29 min |
| May 2, 3:49 PM EDT | Special Weather Statement | FFC | Greene | 11 min |
| May 2, 4:04 PM EDT | Special Weather Statement | FFC | Greene | 11 min |
| May 2, 4:21 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| May 2, 4:43 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| May 2, 4:44 PM EDT | Special Weather Statement | FFC | Hancock | 31 min |
| May 2, 5:47 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| May 2, 5:59 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| May 2, 6:13 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 47 min |
| May 2, 6:18 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| May 2, 6:28 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
| May 2, 6:46 PM EDT | Special Weather Statement | FFC | Polk | 29 min |
| May 2, 6:57 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 33 min |
| May 2, 7:18 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| May 2, 7:25 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| May 2, 7:28 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 32 min |
| May 2, 7:43 PM EDT | Special Weather Statement | FFC | Bartow, Pickens, Polk | 32 min |
| May 2, 7:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.